Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have kidney infection, pain below rib cage and on back. Diarrhea and nausea after taking bactrim ds. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
why am I still having pain?on Thursday of last week I was diagnosed with a kidney infection. It started Wednesday night when I got pain underneath my right rib cage and also got pain throughout my back. Then on Thursday morning I was in more excruciating pain... It stung when I had to urinate.. it was worse than any UTI I've ever had. I went to the doctor and they gave me a shot and also prescribed me Bactrim DS.... later that night the back pain started up again and I noticed it was now under my rib cage and then works its way through to my shoulder, I was also very nauseated, had diarrhea, and cold sweat, and horrible headaches . So now as of today, 5 days later I'm still feeling a little nauseous and my back pain is back again. Is this expected with a kidney infection? Is this normal to have symptoms long ?
Posted Wed, 24 Apr 2013 in Back Pain
 
 
Answered by Dr. Gopal Krishna Dash 29 minutes later
Hello,

Thanks for the query,

I understand your concern

Yes, kidney infection can lead to back pain and even headache too. How ever, some patients with kidney infection may have other co-existent problem too which can independently lead to these problems. If you feel that your pain is worsening, I will recommend you to get jointly evaluated by a kidney specialist- neurologist. The advantage of these joint evaluation is that we will not miss any thing serious. Further some patients with kidney infection, may develop infection in other parts of the body and that can lead to other symptoms.

So, Please get yourself jointly evaluated

Let me know if I can help you in any way
Best wishes
Above answer was peer-reviewed by
 
Follow-up: Have kidney infection, pain below rib cage and on back. Diarrhea and nausea after taking bactrim ds. Normal? 31 minutes later
Should I still be experiencing back pain after the other symptoms went away? I made an appointment for this afternoon to go back to my doctor. There's also a.noticeably large amount of mucous looking stuff in my stool... is that just because of an infection?
 
 
Answered by Dr. Gopal Krishna Dash 9 hours later
Hello,

Thanks for the feed back

Some people may have longer duration of pain than others . Please do not worry.

Mucus in stool can be an infection. Get your stool examined by a pathologist and we will guide you for management

Best wishes
Above answer was peer-reviewed by
 
Follow-up: Have kidney infection, pain below rib cage and on back. Diarrhea and nausea after taking bactrim ds. Normal? 3 days later
So here I am on day 7, and I'm not feeling much better. I woke up this morning and had the symptoms of the kidney infection (painful urination, nauseated, no appetite, back pain) again. I called and made another appointment with my doctor again for tomorrow. I feel like the symptoms should be gone by now... Is it normal to have these symptoms? they also prescribed me Bactrim DS... is the antibiotic making me feel this way? Or maybe not helping?
 
 
Answered by Dr. Gopal Krishna Dash 4 minutes later

Hi,

Thanks for the feed back

You may be having drug resistant infection also. If these symptoms are not improving, I will advise you to consult a local UROLOGIST and repeat the investigations including CT scan of then abdomen which will clarify the diagnosis so that management becomes better and easy.

Let me know if I can help you any way


Best wishes
Dr Gopal K Dash MD, DM, Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epilepsy specialist
Nrayana Hrudayalaya Hospital, Bangalore
My Blog in the Web site:
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor